Alert archive / New York / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 99, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Aug 9, 2012, 8:41 PM EDT for Schuyler County, Steuben County, Yates County, New York. It was in force for 64 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 9, 2012, 8:41 PM EDT (00:41 UTC)
- Expired
- Aug 9, 2012, 9:45 PM EDT
- In force
- 64 min
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
Counties Schuyler County, NY, Steuben County, NY, Yates County, NY
The radar
The Binghamton radar (KBGM), 114 km from the middle of the area, began a volume at 00:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 9:20 PM EDT | TSTM WND DMG | Prattsburg, NY | TREE DOWN ON WIRES |
| Aug 9, 9:33 PM EDT | TSTM WND DMG | Bluff Point, NY | TREES AND WIRES BLOWN DOWN BY THUNDERSTORM WINDS. |
| Aug 9, 9:37 PM EDT | TSTM WND DMG | Dundee, NY | TREE BLOWN DOWN ON HOUSE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 39 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 0.7 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 260 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 839 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 244 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
443
WUUS51 KBGM 100041
SVRBGM
NYC097-101-123-100145-
/O.NEW.KBGM.SV.W.0099.120810T0041Z-120810T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
841 PM EDT THU AUG 9 2012
THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN SCHUYLER COUNTY IN CENTRAL NEW YORK...
NORTHERN STEUBEN COUNTY IN CENTRAL NEW YORK...
YATES COUNTY IN CENTRAL NEW YORK...
* UNTIL 945 PM EDT.
* AT 837 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR HOWARD...AND MOVING
NORTHEAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
KANONA BY 846 PM EDT...
KANONA AND BATH BY 848 PM EDT...
RHEIMS BY 856 PM EDT...
HAMMONDSPORT AND PRATTSBURG BY 858 PM EDT...
URBANA BY 902 PM EDT...
PULTENEY BY 906 PM EDT...
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT HAIL...OR DAMAGING WINDS TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT
1-888-603-1402...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS!
&&
LAT...LON 4254 7767 4259 7766 4258 7737 4271 7736
4277 7731 4277 7706 4256 7689 4254 7690
4254 7688 4243 7678 4216 7745 4253 7771
TIME...MOT...LOC 0041Z 245DEG 37KT 4238 7746
$$
HEDEN2 follow-up statements
526
WWUS51 KBGM 100104
SVSBGM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
904 PM EDT THU AUG 9 2012
NYC097-101-123-100145-
/O.CON.KBGM.SV.W.0099.000000T0000Z-120810T0145Z/
YATES NY-SCHUYLER NY-STEUBEN NY-
904 PM EDT THU AUG 9 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR NORTH CENTRAL STEUBEN...NORTHWESTERN SCHUYLER AND YATES
COUNTIES...
AT 859 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR WHEELER...MOVING NORTHEAST AT 50 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
KEUKA...PULTENEY AND WAYNE BY 910 PM EDT...
PORTER CORNER...CROSBY AND KEUKA PARK BY 915 PM EDT...
DUNDEE...GLENORA AND ROCK STREAM BY 920 PM EDT...
HIMROD BY 925 PM EDT...
PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-888-603-1402...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS!
&&
LAT...LON 4258 7737 4271 7736 4277 7731 4277 7707
4258 7690 4254 7690 4254 7688 4243 7678
4222 7729 4258 7762
TIME...MOT...LOC 0104Z 246DEG 42KT 4247 7722
$$
HEDEN779
WWUS51 KBGM 100118
SVSBGM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
918 PM EDT THU AUG 9 2012
NYC097-101-123-100145-
/O.CON.KBGM.SV.W.0099.000000T0000Z-120810T0145Z/
YATES NY-SCHUYLER NY-STEUBEN NY-
918 PM EDT THU AUG 9 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR NORTH CENTRAL STEUBEN...NORTHWESTERN SCHUYLER AND YATES
COUNTIES...
AT 916 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR PULTENEY...MOVING NORTHEAST AT 45 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
KEUKA PARK...BRANCHPORT AND BLUFF POINT BY 925 PM EDT...
KEUKA PARK...PENN YAN AND DUNDEE BY 930 PM EDT...
MAYS MILLS...MILO CENTER AND MILO MILLS BY 935 PM EDT...
PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-888-603-1402...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS!
&&
LAT...LON 4228 7717 4256 7751 4258 7750 4258 7737
4271 7736 4277 7731 4277 7707 4258 7690
4254 7690 4254 7688 4246 7681
TIME...MOT...LOC 0119Z 239DEG 39KT 4256 7718
$$
HEDENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 8:05 PM EDT, 36 minutes earlier.
Area forecast discussion, Aug 9, 8:05 PM EDT, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 805 PM EDT THU AUG 9 2012 .SYNOPSIS... AN AREA OF LOW PRESSURE OVER THE GREAT LAKES WILL BRING INCREASED HUMIDITY TO THE AREA TONIGHT THROUGH FRIDAY. THIS WILL RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS WHICH MAY CONTAIN BRIEF HEAVY RAIN... GUSTY WINDS AND SMALL HAIL. SHOWERS AND THUNDER COULD LINGER INTO SATURDAY MORNING FOR THE POCONOS AND CATSKILLS...BUT OVERALL... DRIER AIR WILL WORK ITS WAY IN ACROSS THE REGION OVER THE WEEKEND. && .NEAR TERM /THROUGH FRIDAY/... 8 PM UPDATE... STORMS OVER NORTHEAST PA IN AREA OF BEST INSTABILITY WITH PULSE SEVERE BEING THE CONCERN ALONG WITH HEAVY RAIN AND SOME TRAINING OF CELLS. A LINE OF STORMS HAS FIRED UP AGAIN OVER WESTERN PA AND NY SLOWLY MOVING NORTHEAST INTO STUEBEN COUNTY. BELIEVE THAT AS THIS MOVES INTO THE FINGER LAKE REGION THE NORTHERN PART OF THE LINE WILL WEAKEN TO SCATTER SHOWERS WHERE AS THUNDER WILL REMAIN POSSIBLE OVER THE SOUTHERN TIER AND NORTHEAST PA. HAVE ADJUSTED THE POPS AND CLOUDS FOR TRENDS. PREVIOUS DISCUSSION... PULSE STORMS IGNITING AS EXPECTED ROUGHLY ALONG AND EAST OF I-81...ALONG INSTABILITY AXIS...THOUGH PERHAPS OF A BIT MORE COVERAGE THAN PREVIOUSLY ANTICIPATED. MEANWHILE...THE SURFACE CONVERGENCE BOUNDARY/WEAK WAVE IS MOVING IN FROM THE WEST ON SCHEDULE. GOOD DIURNAL HEATING AHEAD OF IT SHOULD ALLOW CONVECTION TO CONTINUE EAST ACROSS THE AREA THE REMAINDER OF THIS AFTERNOON INTO EARLY EVENING...WITH BEST FOCUS ACROSS THE SOUTHERN ZONES/NORTHEAST PA. THE WAVE IS CURRENTLY WITHIN THE SMALL AREA OF OVERLAP FOR BOTH DECENT INSTABILITY AND INCREASING SHEAR...YET MOVING INTO AREA OF LESS SHEAR. FORECAST HAS BEEN UPDATED ACCORDINGLY FOR EXPECTED TIMING AND LOCATION OF ACTIVITY BOTH FROM DIURNAL PULSE CONVECTION...AND THE WAVE COMING IN FROM THE WEST. I ALSO ADDED GUSTY WINDS WORDING TO ACCOMPANY THUNDER IN THE WEATHER GRIDS...ALONG WITH MENTION OF POSSIBLE HEAVY RAINFALL. INTERESTING SET UP...WITH HIGHER INSTABILITY/LOW SHEAR IN THE CENTRAL TO EASTERN ZONES...AND HIGHER SHEAR/NOT AS MUCH INSTABILITY IN THE WEST WHERE CLOUD COVER IMPACTED SURFACE HEATING. STORM PREDICTION CENTER KEEPS ENTIRE AREA IN SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THERE IS SOME THREAT...BECAUSE OF AMOUNT OF SURFACE HEATING NOW OCCURRING AHEAD OF SURFACE BOUNDARY...AND MUCH HIGHER PRECIPITABLE WATER COMPARED TO YESTERDAY /EXCEEDING 1.5 INCHES BY LATE AFTERNOON/. WE HAVE ALREADY HAD A FEW PULSE STORMS WITH ELEVATED CORES...THOUGH ALMOST ALL OF THEM NOT QUITE TO SEVERE THRESHOLDS. DECENT AMOUNT OF INSTABILITY AS INDICATED BY 1500-2000 J/KG MIXED LAYER 0-1KM CAPE. THE SHEAR THOUGH IS MARGINAL AT BEST...AND MAINLY IN THE WESTERN ZONES. ACTIVITY QUICKLY WANES IN WAKE OF WAVE LATER THIS EVENING. ANOTHER WAVE WILL APPROACH FROM SOUTHWEST TOWARDS DAWN FOR SCATTERED SHOWERS AND POSSIBLE THUNDER. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/... 230 PM UPDATE... STORM PREDICTION CENTER AGAIN HAS ENTIRE AREA UNDER SLIGHT RISK OF SEVERE FRIDAY. SHEAR PARAMETERS LOOK PRETTY GOOD...BUT WE WILL BE IN WARM SECTOR ALOFT WHILE ALSO HAVING LIMITED HEATING DUE SIGNIFICANT AMOUNT OF LOW LEVEL CLOUD COVER. IT REMAINS UNCERTAIN HOW MUCH SURFACE-BASED INSTABILITY WE CAN GET. AT THIS TIME...EXPECTING SMALL EMBEDDED WAVE TO CONTINUE ITS TREK SOUTHWEST TO NORTHEAST FRIDAY MORNING...WITH SOME DIURNAL ENHANCEMENT OCCURRING ON ITS WAY OUT IN THE NORTHEASTERN ZONES LATE MORNING. BEYOND THEN...THERE MAY BE A RELATIVE LULL...BEFORE OCCLUDED FRONT BECOMES INVOLVED APPROACHING FROM SOUTHWEST LATE FRIDAY AFTERNOON-EVENING TO PRODUCE ANOTHER BATCH OF RAIN/EMBEDDED THUNDER. SEE HYDROLOGY SECTION FOR POSSIBLE WATER CONCERNS. CUTOFF LOW STACKS WITH SURFACE LOW FRIDAY NIGHT OVER LAKE HURON...WHICH THEN SLOWLY DRIFTS NORTH-NORTHEAST INTO QUEBEC. THIS ALLOWS DRY SLOT TO OVERTAKE THE REGION FOR MAJORITY OF THE WEEKEND. OTHER THAN SHOWERS/THUNDER LINGERING IN THE EASTERN ZONES SATURDAY MORNING ASSOCIATED WITH DEPARTING OCCLUDED FRONT...ONLY LOOKING AT SLIGHT TO LOW CHC POPS THROUGH SUNDAY NIGHT. BEST CHANCE WILL BE FOR SOME INSTABILITY SHOWERS IN FINGER LAKES THROUGH MOHAWK VALLEY SUNDAY AFTERNOON. TEMPERATURES THIS WEEKEND...AFTER A WARM SATURDAY MORNING...WILL BE NEAR CLIMATOLOGICAL NORMS IN WAKE OF THE OCCLUDED FRONT. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... MEDIUM RANGE MODELS IN FAIR AGREEMENT THROUGH THE EXTENDED PERIOD WHICH BASICALLY SHOWS A BROAD UPPER LEVEL TROF ACROSS THE NORTHEAST THROUGH THE PERIOD. INITIALLY SFC HIGH PRES BUILDING IN FROM THE OHIO VALLEY AFTER THE DEPARTING UPPER LEVEL LOW WILL PROVIDE DRY WEATHER SUNDAY NIGHT AND MONDAY. LATE MONDAY NIGHT INTO TUESDAY, BOTH THE GFS/ECMWF SHOW A MID LEVEL SHORT WAVE MOVING ACROSS THE AREA WITHIN THE BROAD TROF. FOR TUESDAY, INCLUDED CHC POPS FOR TSRA ACROSS THE ENTIRE FORECAST AREA. THE CHC FOR CONVECTION WILL CONTINUE THROUGH WEDNESDAY EVENING AS A SFC COLD FRONT APPROACHES THE REGION FROM EASTERN CANADA. FOR NOW KEPT SLIGHT CHC POPS ON THURSDAY, AS MODEL SOLUTIONS DIVERGE WITH GFS SHOWING DRY WEATHER WITH SFC HIGH BUILDING IN BEHIND TROF WHILE ECMWF SHOWS A VERTICALLY STACKED LOW DROPPING INTO THE SAINT LAWRENCE VALLEY REGION. TEMPS THROUGH THE PERIOD WILL REMAIN SEVERAL DEGREES ABOVE NORMAL. && .AVIATION /00Z FRIDAY THROUGH TUESDAY/... DIURNAL INSTABILITY COMBINED WITH AN UPPER LEVEL LOW DROPPING INTO THE LOWER LAKES WITH PRODUCE SCATTERED TO WIDESPREAD CONVECTION OVER THE TERMINALS THROUGH EARLY EVENING. FOR THIS ACTIVITY INCLUDED TEMPO GROUPS FOR TSRA/SHRA. LOSS OF INSTABILITY LATER THIS EVENING SHOULD RESULT IN A BREAK FROM ACTIVITY LATER THIS EVENING THROUGH LATE TONIGHT. LATE TONIGHT THROUGH MID MORNING AREA WILL BE IN THE VCNTY OF A WARM FRONT WITH MVFR SHOWERS LIKELY. THIS ACTIVITY WILL DISSIPATE BY EARLY TO MID MORNING WITH MORE CONVECTION LIKELY LATE AFTERNOON/EVENING AS OCCLUSION APPROACHES TERMINALS. S/SE WINDS AROUND 10 KNOTS BECOMING LIGHT SOUTHEAST OVERNIGHT THEN S/SW ON SATURDAY AROUND 10 KNOTS. OUTLOOK... SAT AFTERNOON...MVFR IN SHRA/TSRA. SUN THROUGH TUESDAY...MAINLY VFR. && .HYDROLOGY... TRAINING OF STORMS HAVE CAUSED SOME MINOR ISSUES THIS EVENING AND WILL CONTINUE TO BE MONITORED. PRECIPITABLE WATER VALUES INCREASE FRIDAY...POOLING ABOVE 1.75 INCHES ALONG NEGATIVELY-TILTING OCCLUDED FRONT THAT ENCROACHES LATE FRIDAY AFTERNOON THROUGH EVENING. DEPENDING ON WHAT KIND OF PRIMING WE GET FROM OUR FIRST BATCH OF CONVECTION THIS AFTERNOON/EVENING...WATER PROBLEMS ARE NOT OUT OF THE QUESTION BY THEN...PARTICULARLY CATSKILLS/POCONOS. THIS POTENTIAL WILL BE MONITORED CLOSELY AND ASSESSED. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...BMW NEAR TERM...BMW SHORT TERM...MDP LONG TERM...RRM AVIATION...RRM HYDROLOGY...
Hazardous weather outlook, Aug 9, 9:34 AM EDT, 11 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 934 AM EDT THU AUG 9 2012 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-101345- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA- NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 934 AM EDT THU AUG 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE STORM PREDICTION CENTER HAS INCLUDED THE AREA IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY INTO TONIGHT FOR THE POSSIBILITY OF DAMAGING WINDS AND LARGE HAIL WITHIN THE STRONGEST CELLS THAT DEVELOP. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE STORM PREDICTION CENTER HAS INCLUDED THE AREA IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS FRIDAY FOR THE POSSIBILITY OF DAMAGING WINDS AND LARGE HAIL. ALSO...SLOW MOVING STORMS LATE FRIDAY THROUGH EARLY SATURDAY COULD PRODUCE LOCALIZED MINOR FLOODING AND PONDING OF WATER IN URBANIZED AREAS AND OTHER TYPICAL LOW LYING AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON THROUGH EVENING. MDP
In the hours before
Special weather statement, Aug 9, 7:19 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
719 PM EDT THU AUG 9 2012
NYZ046-057-100015-
DELAWARE NY-OTSEGO NY-
719 PM EDT THU AUG 9 2012
...LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL OTSEGO AND
NORTHERN DELAWARE COUNTIES...
* AT 714 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL...
STRONG GUSTY WINDS TO 50 MPH...AND VERY HEAVY RAIN. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM SCHENEVUS TO EAST MEREDITH TO
MEREDITH...AND MOVING EAST AT 20 MPH.
* STRONG THUNDERSTORMS WILL BE NEAR...
WORCESTER AT 725 PM EDT...
KORTRIGHT AND DELHI AT 730 PM EDT...
EAST DELHI AT 735 PM EDT...
STAMFORD AND HOBART AT 800 PM EDT...
ROXBURY AT 815 PM EDT...
THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE
HAIL AND/OR DAMAGING WINDS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!
LAT...LON 4232 7444 4227 7453 4228 7519 4239 7499
4261 7488 4261 7463 4252 7470 4243 7461
4235 7443
HEDENLocal storm report, Aug 9, 7:29 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
729 PM EDT THU AUG 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM TSTM WND DMG KINGSTON 41.26N 75.89W
08/09/2012 LUZERNE PA 911 CENTER
TREES DOWN BLOCKING ROAD
&&
JMLLocal storm report, Aug 9, 7:42 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
742 PM EDT THU AUG 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL NANTICOKE 41.20N 76.00W
08/09/2012 M0.88 INCH LUZERNE PA PUBLIC
&&
JMLLocal storm report, Aug 9, 7:52 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
752 PM EDT THU AUG 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL NICHOLSON 41.63N 75.79W
08/09/2012 M0.75 INCH WYOMING PA PUBLIC
&&
JMLSpecial weather statement, Aug 9, 8:20 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
820 PM EDT THU AUG 9 2012
NYZ022-100115-
STEUBEN NY-
820 PM EDT THU AUG 9 2012
...LINE OF STRONG THUNDERSTORMS WILL AFFECT STEUBEN COUNTY...
* AT 818 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING STRONG GUSTY
WINDS...AND VERY HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM ARKPORT TO HARTSVILLE TO GREENWOOD...AND MOVING
EAST AT 25 MPH.
* STRONG THUNDERSTORMS WILL BE NEAR...
CANISTEO AT 825 PM EDT...
HASKINVILLE AT 830 PM EDT...
JASPER AND HOWARD AT 835 PM EDT...
AVOCA AT 845 PM EDT...
WEST CAMERON AND CAMERON AT 850 PM EDT...
WHEELER AND NORTH CAMERON AT 855 PM EDT...
RISINGVILLE AND BATH AT 900 PM EDT...
PRATTSBURG AND THURSTON AT 905 PM EDT...
THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE
HAIL AND/OR DAMAGING WINDS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!
LAT...LON 4233 7775 4245 7773 4257 7715 4250 7715
4249 7714 4236 7717 4214 7719 4208 7775
HEDENSpecial weather statement, Aug 9, 8:29 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
829 PM EDT THU AUG 9 2012
PAZ040-048-072-100130-
PIKE PA-WAYNE PA-
829 PM EDT THU AUG 9 2012
...STRONG THUNDERSTORM WILL AFFECT CENTRAL WAYNE AND NORTH CENTRAL
PIKE COUNTIES...
* AT 825 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND VERY
HEAVY RAIN. THIS STORM WAS LOCATED NEAR PROMPTON...AND MOVING EAST
AT 20 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
HONESDALE AT 835 PM EDT...
HAWLEY AT 845 PM EDT...
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD
CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.
LAT...LON 4138 7541 4178 7546 4184 7511 4182 7510
4181 7507 4178 7511 4177 7506 4172 7505
4171 7507 4169 7505 4163 7504 4161 7508
4156 7503 4148 7500
DJNThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 8:20 PM EDT | Special Weather Statement | BGM | Steuben | 55 min |
| Aug 9, 9:32 PM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Schuyler, Seneca, Steuben, Tompkins, Yates | 58 min |
| Aug 9, 10:23 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Cayuga, Chemung, Chenango, Cortland, Onondaga and 4 more | 67 min |
| Aug 9, 10:58 PM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Onondaga | 47 min |
| Aug 9, 11:42 PM EDT | Severe Thunderstorm Warning | BGM | Madison, Oneida, Onondaga | 33 min |
| Aug 10, 12:20 AM EDT | Special Weather Statement | BGM | Oneida | 40 min |
| Aug 10, 5:52 AM EDT | Special Weather Statement | BGM | Chenango | 38 min |
| Aug 10, 6:16 AM EDT | Severe Thunderstorm Warning | BGM | Chenango, Cortland, Madison, Onondaga | 44 min |
| Aug 10, 10:13 AM EDT | Special Weather Statement | BGM | Otsego | 62 min |
Nearby
Severe Thunderstorm Warnings in New York, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.